Figure1 Dyspnea And Skin Discoloration In A Transplant Patient — What’s The Cause?

CaffeinatedSquirrel

Married into Medicine
Staff member
Administrator
5+ Year Member
Jan 20, 2013
1,896
560
331
Status
Non-Student
What medication is associated with this patient’s presentation?

A 41-year-old male patient presents to the emergency department with dyspnea, headache, vomiting, and weakness. He had a kidney transplant nine years ago, and has been on a stable anti-rejection regimen. He has allergies to ciprofloxacin and trimethoprim-sulfamethoxazole. Physical examination reveals gray-blue discoloration of the nose, fingers, and toes. A chest X-ray and ECG are both unremarkable. Arterial blood gas analysis demonstrates a pH of 7.5, Po2 of 99 mmHg, Pco2 of 18 mmHg, bicarbonate level of 20.8 mmol/L, and oxygen saturation of 99%. Which of the following medications is associated with this patient’s presentation?

A. Tacrolimus
B. Mycophenolate mofetil
C. Prednisone
D. Dapsone



Post your guess here, then check Figure 1 to see if you're right!

Explore cases, quiz yourself, and solve medical mysteries along with thousands of other medical professionals around the world on Figure 1, the free app where doctors expand their clinical knowledge.